Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 83, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2004, 4:05 PM CDT for Ballard County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 4:05 PM CDT (21:05 UTC)
- Expired
- May 26, 2004, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ballard County, KY
The radar
The Paducah radar (KPAH), 24 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS53 KPAH 262105
SVRPAH
KYC007-262145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BALLARD COUNTY IN WESTERN KENTUCKY
* UNTIL 445 PM CDT
* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF BANDANA...OR ABOUT 12 MILES
NORTHWEST OF LA CENTER...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE BARLOW AND LA CENTER
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3706 8916 3695 8907 3697 8885 3722 8894
3715 8907
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:15 PM CDT, 50 minutes earlier.
Area forecast discussion, May 26, 3:15 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT WED MAY 26 2004 .DISCUSSION... PRIMARY CONCERNS REMAIN THE POTENTIAL FOR FLOODING RAINS AND SEVERE THUNDERSTORMS AS WE HEAD INTO THE MEMORIAL DAY WEEKEND. TIMING OF INDIVIDUAL THUNDERSTORM CHANCES WILL BE VERY DIFFICULT AS THE REGION REMAINS IN AN UNSETTLED WEST-SOUTHWEST FLOW ALOFT...WITH A SURFACE BOUNDARY MEANDERING BACK AND FORTH ACROSS THE REGION. LATEST SURFACE ANALYSIS INDICATES THE PRESENCE OF A CONVECTIVELY ENHANCED BOUNDARY STRETCHING ACROSS SOUTHERN MISSOURI AND WESTERN KENTUCKY AS OF MID-AFTERNOON...AS 19Z OBSERVATIONS FROM BOTH KCGI AND KPAH INDICATE A SHIFT TO NORTH WINDS. THIS BOUNDARY IS REFLECTED IN THE INSTABILITY ON LAPS DATA...WITH NEAR 3000 J/KG SURFACE-BASED CAPE NEAR THE ARKANSAS AND TENNESSEE BORDERS...AND A STABLE ATMOSPHERE /SURFACE-BASED/ NORTH OF THE BOUNDARY. IN THE SHORT-TERM...EXPECT THE CONTINUED GENERATION OF SHOWERS AND THUNDERSTORMS ALONG THE SURFACE BOUNDARY AS A NUMBER OF MINOR IMPULSES STREAM ACROSS THE AREA IN SOUTHWEST FLOW. BOTH THE ETA AND GFS INDICATE A HEIGHTENED CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING...SHIFTING EAST OF THE AREA OVERNIGHT. WHILE ENOUGH MOISTURE AND INSTABILITY WILL EXIST FOR SCATTERED ACTIVITY ON THURSDAY... COVERAGE SHOULD BE LESS THAN IN PREVIOUS DAYS. THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME BEGINNING LATE THURSDAY NIGHT...CONTINUING INTO FRIDAY AND FRIDAY NIGHT...AS A POTENT SHORTWAVE APPROACHES THE AREA FROM THE SOUTHERN PLAINS. BEYOND FRIDAY NIGHT...THE CHANCE FOR ON-AND-OFF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE MEMORIAL DAY WEEKEND. THE ENTIRE EVENT HAS THE POTENTIAL TO CULMINATE IN A SIGNIFICANT SEVERE WEATHER OUTBREAK ALONG AND AHEAD OF AN EASTWARD-ADVANCING COLD FRONT SUNDAY NIGHT OR MONDAY. NEXT TUESDAY AND WEDNESDAY ARE SHAPING UP TO BE DRY AT THIS POINT AS THE REGION GRADUALLY TRANSITIONS INTO MORE OF A NORTHWEST FLOW. WILL MAINTAIN THE FLOOD WATCH FOR TONIGHT FOR THE WHOLE AREA. WILL NOT EXTEND THE FLOOD WATCH INTO THURSDAY AT THIS TIME...GIVEN THE SMALLER CHANCE FOR SHOWERS AND THUNDERSTORMS TOMORROW. LATER SHIFTS MAY HAVE TO CONSIDER REHOISTING THIS WATCH THURSDAY NIGHT AND FRIDAY AS THE NEXT SIGNIFICANT WAVE APPROACHES. REGARDING TEMPERATURES...REMAINED WITHIN THE RANGE OF AVAILABLE MOS GUIDANCE THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 6AM THURSDAY. MO...FLOOD WATCH UNTIL 6AM THURSDAY. IL...FLOOD WATCH UNTIL 6AM THURSDAY. IN...FLOOD WATCH UNTIL 6AM THURSDAY. && PRESLEY
Hazardous weather outlook, May 26, 5:03 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT WED MAY 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 503 AM CDT WED MAY 26 2004 ...FLOOD WATCH TODAY AND TONIGHT FOR THE ENTIRE QUAD STATE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT AS A SLOW MOVING FRONT PUSHES THROUGH THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...SOME OF THEM WILL PRODUCE HEAVY RAINFALL. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE QUAD STATE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS AND SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THURSDAY AND FRIDAY. THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY DURING THE AFTERNOON AND EVENINGS FOR THE NEXT SEVERAL DAYS. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS THROUGH THE PERIOD. ANY REPORTS OF FLOODING OR HEAVY RAINFALL WOULD BE APPRECIATED TODAY AND TONIGHT. SPODEN
In the hours before
Local storm report, May 26, 2:06 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
206 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL WILLISVILLE 37.98N 89.59W
05/26/2004 0.88 INCH PERRY IL NWS EMPLOYEE
THIS REPORT WAS RELAYED FROM WFO ST LOUIS.
0200 PM HAIL CUTLER 38.03N 89.57W
05/26/2004 0.75 INCH PERRY IL LAW ENFORCEMENT
&&
MJNLocal storm report, May 26, 2:40 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 S PINCKNEYVILLE 38.01N 89.38W
05/26/2004 1.00 INCH PERRY IL EMERGENCY MNGR
0202 PM HAIL 6 SE STEELEVILLE 37.95N 89.58W
05/26/2004 0.88 INCH JACKSON IL NWS EMPLOYEE
0215 PM HAIL 10 SE PINCKNEYVILLE 37.98N 89.25W
05/26/2004 0.75 INCH PERRY IL TRAINED SPOTTER
0231 PM HAIL ZEIGLER 37.90N 89.05W
05/26/2004 0.75 INCH FRANKLIN IL LAW ENFORCEMENT
&&
MJNLocal storm report, May 26, 3:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL OAK RIDGE 37.50N 89.73W
05/26/2004 0.88 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
&&
MJNLocal storm report, May 26, 3:21 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL RIDGWAY 37.80N 88.26W
05/26/2004 1.75 INCH GALLATIN IL LAW ENFORCEMENT
&&
MJNLocal storm report, May 26, 3:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 W GALATIA 37.84N 88.65W
05/26/2004 SALINE IL TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
MJNLocal storm report, May 26, 3:33 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL OLMSTED 37.18N 89.08W
05/26/2004 0.75 INCH PULASKI IL EMERGENCY MNGR
HAIL WAS REPORTED JUST WEST OF OLMSTED.
&&
MJNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:49 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 41 min |
| May 26, 11:33 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 27 min |
| May 26, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 63 min |
| May 26, 12:19 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 56 min |
| May 26, 12:36 PM CDT | Tornado Warning | PAH | Hopkins | 24 min |
| May 26, 12:49 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 41 min |
| May 26, 2:04 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 41 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 43 min |
| May 26, 4:10 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 55 min |
| May 26, 4:38 PM CDT | Tornado Warning | PAH | Christian | 37 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 29 min |
| May 26, 4:53 PM CDT | Tornado Warning | PAH | Todd | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.